Good morning, Nancy, and welcome to HealingWell. I'm glad you joined so you can ask questions! Metformin is a valuable help in lowering blood sugar as it helps the body use the blood glucose get into the cells where it's needed for energy. It works best with an eating plan that includes low carb food and some sort of exercise.
Metformin can cause stomach upset and this is why it's prescribed to be taken with food. If I were you, I would ask the doctor to change the time for you to take it, like earlier in the day with a meal. Eating a lot of carbs like bread, rice, pasta (or any food made with flour), or potatoes or greasy/fried food can also cause the metformin to give you stomach problems.
Ask your doctor about
having cocktails. Alcohol by itself may have a lowering effect on blood sugar and should not be taken near the time diabetes meds are taken. Also, the choice of alcoholic drinks may be a problem. Many cocktails made with mixers and certain drinks like Kahlua have a lot of sugar and will raise blood sugar. Fortified wines like sherry and port will, too. And beer although there is low-carb beer. Nowadays you can check the carb content and the ingredients online of any drink. Generally, a glass of regular red or white wine would be fine but, again, this is something you need to ask your doctor.
Please read this website (also known as Blood Sugar 101) for a lot of information: www.phlaunt.com/diabetes/
I'm glad you are asking questions!
Laniediabetes moderatordiabetes type 2 controlled by diet and exercise and
very low carb way of eating